Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Undergone ECHO, suggestive of Hypokinesia. What is Hypokinesia?

GOOD AFTERNOON:
I MAY HAVE HYPOKENESIS, WHICH WAS DISCOVERED AFTER HAVING AN ECHO TWO WEEKS AGO.
I HAD QUADDRUPLE BI PASS SURGERY 13 MONTHS AGO, ALSO THE RESULT OF AN ECHO, AND HAVE RECOVERED WELL. I LIKE TO PLAY RAQUETBALL THRICE WEEKLY, PLAY GOLF 4 TIMES PER WEEK (I DRIVE THE CART) AND DO YOGA TWICE WEEKLY. 7 WEEKS AGO, I STOPPED TAKING THE 40 MG OF SIMVASTATIN OWING TO MUSCULAR ACHES. I LIKE SPORTS, AM 72 YRS OLD, AM 30 LBS OVERWEIGHT.
6'0" 220 LBS, NO HISTORY OF HEART PROBLEMS IN THE FAMILY.

IN LIGHT OF THE ABOVE INFO, WHAT EXACTLY IS HYPOKENESIS--I PLAN TO BE AT MY CARDIOLOGIST TOMORROW AT 10:15 AM.

THANKING YOU IN ADVANCE FOR YOUR INPUT,

SANDFORD GALLAGHER
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Cardiologist 's  Response
Dear Mr Gallagher,

Hypokinesis means that a segment of the heart is not contracting appropiately, it could be related to a prior insult such as a heart attack, of poor blood flow. Decision on how to proceed depends on the magnitude of the defect, since you underwent bypass less than a year ago, it would have to be something very concerning to "look again" with an angiogram. Optimization of medications might be desirable, particularly other alternatives to the 40 mg of simvastatin.

Hope this helps

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor